MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752059
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported the cutter probe could not be used during vitrectomy surgery.There was a cutting failure however no aspiration error reported.The surgery was completed after replacing the product with another one.There was no patient harm.
 
Additional Manufacturer Narrative
One opened probe was received, with a tip protector, in a tray.The sample was visually inspected and found to be nonconforming with approximately one/quarter inch of the tip and port of the needle covered with dried/clear foreign material.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for cut and nonconforming for actuation.The probe was disassembled and the components inspected.Nominal wear observed on inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos.Couple gouge marks observed at one location on the inner cutter.The sample was retested for actuation with the probe driver and was able to actuate.The initial actuation test failed due to an interference within the probe and once the interference (needle assembly) was removed the probe was able to actuate.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation does not confirm the probe had a cut failure, the evaluation indicates the probe had an actuation failure.The cut functionality of the probe was conforming, however, the observed actuation failure could have caused the probe to not cut at the time the reported event was observed.The exact cause of the actuation failure cannot be determined from the evaluation performed.The reported cut failure was not confirmed, and an exact root cause for the actuation failure could not be determined from this evaluation; therefore, no specific action with regard to this complaint was taken by the manufacturing site.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Any non-conformances found are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15650197
Report Number1644019-2022-00857
Device Sequence Number19465459
Product Code LRO
UDI-Device Identifier00380657520596
UDI-Public00380657520596
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number8065752059
Device Lot Number2465871H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown